Arkansas, 2005

Damaging Wind in Arkansas, July 21, 2005

July 21, 2005 · NWS LZK · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 21, 2:25 PM CST, 15 minutes earlier.

Area forecast discussion, Jul 21, 2:25 PM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
325 PM CDT THU JUL 21 2005

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT
SCTD STRONG TO SEVERE STORMS ONGOING ACRS THE FA ATTM...SO SHORT
TERM DISC WL BE BRIEF.

UPPER RDG PROGGED TO STRENGTHEN OVR AR IN THE NEXT FEW DAYS. LOOKING
AT MOST LOCATIONS SEEING TEMPS IN THE MID TO UPPER 90S INTO THE
WEEKEND. MERCURY WL RISE INTO THE MID AND UPPER 90S...COMBINED WITH
HIGH HUMIDITY...WL PRODUCE DANGEROUS HEAT INDICES OVER MOST AREAS.
WL ISSUE A HEAT ADVY FOR LOCATIONS ALONG AND S OF THE AR RIVER FRI
AND SAT.

HAVE TRENDED A FEW DEGREES BLO MOS ON HIGHS THE NEXT FEW DAYS. FEEL
THAT MOST LOCATIONS WL RMN BLO THE CENTURY MARK AS MOST LOCATIONS
HAVE SEEN SOME RAINFALL THE PAST FEW DAYS.
&&

.LONG TERM...MONDAY THROUGH THURSDAY
MODELS CONTINUE TO BE IN DECENT AGREEMENT THROUGH THE PERIOD WITH NO
MAJOR CHANGES NOTED OVER THE PAST COUPLE OF RUNS. MODELS STILL
MOVING A TROF ACROSS THE NORTHERN TIER OF THE NATION BUT FEATURE NOT
AS DEEP AND MOVING A LITTLE QUICKER VERSUS THIS TIME YESTERDAY. WILL
GO WITH A BLEND OF THE GFS AND ECMWF THIS AFTERNOON AS BOTH ARE
SHOWING THE BEST CONTINUITY.

WESTERLIES CONTINUE TO BE SUPPRESSED WELL TO THE NORTH EARLY IN THE
PERIOD WITH SUBTROPICAL RIDGING DOMINATING ACROSS THE SOUTHERN
CONUS. MODELS CONTINUE TO BRING SHORTWAVES OF VARYING STRENGTH
THROUGH THE RIDGE THROUGHOUT THE PERIOD. STRONGEST OF THESE COMES
THROUGH WEDNESDAY WHICH APPEARS TO BE WHEN OUR BEST CHANCE OF RAIN
WILL BE. MODELS STILL MOVING A STRONG PIECE OF ENERGY ACROSS
SOUTHERN CANADA LATE MONDAY AND TUESDAY WHICH DOES SEEM TO FLATTEN
OUT THE RIDGE CONSIDERABLY. MODELS TRY TO DRIVE A COLD FRONT THROUGH
THE AREA ON DAY SEVEN AND THERE IS A POSSIBILITY IT MIGHT ACTUALLY
MAKE IT BUT IT DOES NOT APPEAR TO BE A REAL RAIN MAKER. SUBTROPICAL
MOISTURE RETURNS DURING THE PERIOD FOR DIURNAL TYPE OF CONVECTION.

TEMPERATURES WILL BE COOLER IN THE EXTENDED THAN THE DAYS PRECEDING
IT. INFLUX OF MOISTURE AND INCREASED CLOUD COVER WILL KNOCK
TEMPERATURES DOWN A FEW DEGREES FROM THE STEAM HEAT OF THIS WEEKEND
BUT TEMPERATURES WILL STILL AVERAGE A DEGREE OR TWO ABOVE NORMAL.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY IN EFFECT FROM 6 PM THURSDAY UNTIL 6 PM CDT SATURDAY
FOR THE FOLLOWING ZONES...ARZ021...ARZ022...ARZ030...ARZ031...
ARZ032...ARZ033...ARZ034...ARZ037...ARZ038...ARZ039...ARZ040...
ARZ041...ARZ042...ARZ043...ARZ044...ARZ045...ARZ046...ARZ047...
ARZ052...ARZ053...ARZ054...ARZ055...ARZ056...ARZ057...ARZ062...
ARZ063...ARZ064...ARZ065...ARZ066...ARZ067...ARZ068...AND ARZ069.
&&

44/56
Hazardous weather outlook, Jul 21, 4:00 AM CST, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT THU JUL 21 2005

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-221000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT THU JUL 21 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

HIGH PRESSURE WILL BUILD OVER THE REGION FROM THE PLAINS TODAY.
UNDER THE HIGH...TEMPERATURES WILL WARM INTO THE 90S THIS
AFTERNOON...WITH A FEW SPOTS NEAR 100 DEGREES.

MOISTURE LEVELS WILL BE GREATEST IN ABOUT THE SOUTHEAST HALF OF
THE STATE TODAY. THE HIGH HUMIDITY AND HOT TEMPERATURES WILL
CREATE HEAT INDEX VALUES OF 105 AND 110 DEGREES. GIVEN THIS...A HEAT
ADVISORY HAS BEEN POSTED TODAY FOR ARKADELPHIA...LITTLE ROCK AND
AUGUSTA...AND AREAS FARTHER SOUTH AND EAST.

IN THE NORTHWEST HALF OF THE STATE...WHILE IT WILL BE HOT...MOISTURE
LEVELS WILL NOT BE AS HIGH...WITH HEAT INDICES FROM THE UPPER 90S TO
AROUND 105 DEGREES.

UNDER HIGH PRESSURE...THE AIR WILL TEND TO SINK...WHICH WILL PREVENT
PRECIPITATION FROM DEVELOPING. ONLY ISOLATED SHOWERS AND
THUNDERSTORMS ARE IN THE FORECAST.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HIGH PRESSURE WILL CONTINUE TO PROVIDE HOT AND MOSTLY DRY WEATHER
THROUGH THE WEEKEND. HEAT ADVISORIES WILL LIKELY BE POSTED FOR MUCH
OF THE STATE FRIDAY THROUGH AT LEAST SUNDAY. AFTERNOON HEAT INDEX
VALUES WILL RANGE FROM 105 TO 115 DEGREES...MAINLY FROM CENTRAL INTO
SOUTHERN ARKANSAS...AND 100 TO 105 DEGREES IN THE NORTH.

HEADING INTO NEXT WEEK...HIGH PRESSURE WILL BEGIN PUSHING TO THE
SOUTH. THIS WILL CREATE A NORTHWEST WIND ALOFT...WITH A COLD FRONT
RIDING THE FLOW TOWARD ARKANSAS FROM THE PLAINS. AHEAD OF THE
FRONT...ISOLATED SHOWERS AND THUNDERSTORMS WILL POP UP MONDAY AND
TUESDAY. THE FRONT IS EXPECTED TO ARRIVE ON WEDNESDAY...AND MAY BE
FOLLOWED BY SLIGHTLY COOLER AIR LATER IN THE WEEK.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE
VISIT OUR WEB SITE AT WWW.SRH.WEATHER.GOV/LZK

46

The radar

The Western Arkansas radar (KSRX), 90 km away, was scanning. The volume nearest the first event began at 20:41 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Montgomery

When
July 21, 2:40 PM CST
Where
Montgomery County, Pine Ridge
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
34.583, -93.883

Tree down on Highway 88 near town.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2005Every state in 2005This day in weather historyWarnings in Arkansas, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5463382.